Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 104, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at May 13, 2005, 5:11 PM CDT for Lake County, Tennessee. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2005, 5:11 PM CDT (22:11 UTC)
- Expired
- May 13, 2005, 5:33 PM CDT
- In force
- 22 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Lake County, TN
The radar
The Paducah radar (KPAH), 104 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.2 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1486 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 3:32 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 13, 3:32 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 332 PM CDT FRI MAY 13 2005 .DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES STATIONARY FRONT ACROSS THE OHIO VALLEY...LOW PRESSURE CENTERED CENTRAL IOWA...AND A COLD FRONT EXTENDING FROM THE LOW INTO THE CENTRAL PLAINS. ACROSS THE MID SOUTH...AN INSTABILITY AXIS HAS PRODUCED SHOWERS AND THUNDERSTORMS PRIMARILY ALONG AND EAST OF THE MISSISSIPPI RIVER DELTA. MAIN FORECAST CONCERN THIS PACKAGE IS CONVECTIVE CHANCES TONIGHT INTO SATURDAY. COLD FRONT WILL BEGIN TO PROGRESS TOWARDS THE MID SOUTH TONIGHT. BETTER MODERATE LAPSE RATES 6.5 C/KM WILL REMAIN OFF WEST OF I-55 TONIGHT. THINK THAT THUNDERSTORMS WILL BE MOSTLY ELEVATED ACROSS THE FORECAST AREA TONIGHT AS SURFACE LAYER BEGINS TO STABILIZE. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE BUT THINK THAT MOST IF NOT ALL WILL REMAIN BELOW SEVERE LIMITS. COLD FRONT WILL PASS THROUGH THE FORECAST AREA SATURDAY AFTERNOON/SATURDAY EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP AS MID LEVEL TROUGH MOVES ACROSS THE LOWER MISSISSIPPI VALLEY. SEVERE POTENTIAL WILL BE LIMITED BY AMOUNT OF DAYTIME INSTABILITY AVAILABLE AND WEAK WIND PROFILES ALOFT AS BETTER MID LEVEL FORCING WILL BE CONFINED TO THE GREAT LAKES REGION AND OHIO VALLEY. HIGH PRESSURE WILL BUILD INTO THE AREA ON SUNDAY AND CONTINUE INTO NEXT WEEK AS UPPER LEVEL RIDGING BUILDS IN ACROSS THE SOUTHERN PLAINS AND LOWER MISSISSIPPI VALLEY. && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, May 13, 3:52 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 352 PM CDT FRI MAY 13 2005 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-141100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 352 PM CDT FRI MAY 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS THE MID SOUTH TONIGHT. A FEW THUNDERSTORMS MAY PRODUCE HAIL UP TO THE SIZE OF NICKELS AND WINDS UP TO 60 MPH. HOWEVER...THE PROBABILITY OF WIDESPREAD SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN... SCATTERED THUNDERSTORMS ARE EXPECTED DURING THE DAYTIME HOURS ON SATURDAY. A FEW THUNDERSTORMS MAY BECOME SEVERE ACROSS WEST TENNESSEE...HOWEVER MOST STORMS SHOULD REMAIN BELOW SEVERE LIMITS. BEYOND SATURDAY...NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, May 13, 2:12 PM CDT, 2 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 212 PM CDT FRI MAY 13 2005 TNZ088-131945- SHELBY TN- 212 PM CDT FRI MAY 13 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...SHELBY COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR OLIVE BRANCH AT 212 PM CDT...MOVING NORTHEAST AT 15 MPH. FREQUENT LIGHTNING...GUSTY WINDS AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN EASTERN SHELBY COUNTY...INCLUDING THE CITIES OF BARTLETT...COLLIERVILLE AND GERMANTOWN...MAY BE AFFECTED BY THIS STORM.
Special weather statement, May 13, 2:35 PM CDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 235 PM CDT FRI MAY 13 2005 MSZ001-008-132000- DE SOTO MS-TATE MS- 235 PM CDT FRI MAY 13 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DESOTO AND TATE COUNTIES. A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM HERNANDO TO 17 MILES SOUTHWEST OF SENATOBIA AT 235 PM CDT...MOVING NORTHEAST AT 20 MPH. FREQUENT LIGHTNING...ALONG WITH GUSTY WINDS AND PEA SIZE HAIL ARE POSSIBLE WITH THESE STORMS. THESE STORM ARE NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE ANTICIPATED. PEOPLE IN DESOTO AND TATE COUNTIES...INCLUDING THE CITIES OF HERNANDO...OLIVE BRANCH AND SENATOBIA...MAY BE AFFECTED BY THESE STORMS.
Special weather statement, May 13, 4:17 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 417 PM CDT FRI MAY 13 2005 ARZ028-132130- MISSISSIPPI AR- 417 PM CDT FRI MAY 13 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY. A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF BURDETTE AT 417 PM CDT...MOVING NORTHEAST AT 5 MPH. THIS THUNDERSTORM WILL BE CAPABLE OF PRODUCING PEA-SIZE HAIL AND WIND GUSTS IN EXCESS OF 40 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE OVER THE NEXT SEVERAL MINUTES. PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITIES OF BLYTHEVILLE... GOSNELL...LUXORA AND OSCEOLA...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 13, 4:38 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 438 PM CDT FRI MAY 13 2005 ARZ028-MOZ115-132215- MISSISSIPPI AR-PEMISCOT MO- 438 PM CDT FRI MAY 13 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI AND PEMISCOT COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHEAST OF BLYTHEVILLE AT 438 PM CDT...MOVING NORTHEAST AT 25 MPH. STORM SPOTTERS ARE REPORTING PEA-SIZE HAIL WITH THIS STORM. THIS THUNDERSTORM WILL CONTINUE TO PRODUCE SMALL HAIL AND POSSIBLY GUSTY WINDS IN EXCESS OF 40 MPH. ANOTHER STRONG STORM IN SOUTHERN MISSISSIPPI COUNTY WILL ALSO BE CAPABLE OF SMALL HAIL AND GUSTY WINDS. THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE OVER THE NEXT SEVERAL MINUTES. PEOPLE IN MISSISSIPPI AND PEMISCOT COUNTIES...INCLUDING THE CITIES OF BLYTHEVILLE...GOSNELL...KEISER...LUXORA...OSCEOLA...STEELE AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, May 13, 4:57 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 457 PM CDT FRI MAY 13 2005 ARZ028-TNZ049-132215- MISSISSIPPI AR-TIPTON TN- 457 PM CDT FRI MAY 13 2005 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI AND TIPTON COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHEAST OF WILSON AT 457 PM CDT...MOVING NORTHEAST AT 15 MPH. THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS IN EXCESS OF 45 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE DURING THE NEXT SEVERAL MINUTES. PEOPLE IN MISSISSIPPI AND TIPTON COUNTIES...INCLUDING THE CITIES OF OSCEOLA AND WILSON...SHOULD MONITOR THIS STORM CLOSELY.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 3:05 PM CDT | Severe Thunderstorm Warning | MEG | DeSoto | 21 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.